Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 1, NWS Brownsville, TX

May 24, 2015Cameron County, Texas

NWS Brownsville, TX issued this river flood warning at May 24, 2015, 9:16 AM CDT for Cameron County, Texas. It took effect at May 27, 2015, 7:00 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 24, 2015, 9:16 AM CDT (14:16 UTC)
In effect from
May 27, 2015, 7:00 AM CDT
Expired
May 30, 2015, 9:16 AM CDT
In force
3 days
Issued by
NWS Brownsville, TX
Flood severity
Moderate

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rio Grande near San Benito (SBNT2).

Action stage
44 ft
Minor stage
55 ft
Moderate stage
56 ft
Major stage
58 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBRO 241416
FLWBRO

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
916 AM CDT SUN MAY 24 2015

...The National Weather Service in Brownsville has issued
   a flood warning for the following creek or river in deep
   South Texas: Rio Grande River...

This statement is for the following rivers: Rio Grande River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest river stages and forecasts visit our web page at
WWW.SRH.NOAA.GOV/BRO. In the blue menu section on the left of the
page...under the "CURRENT WEATHER" submenu...click on "RIVERS/LAKES"
which takes you to our AHPS web page.

Stay tuned to NOAA weather radio and the National Weather Service in
Brownsville for later statements or warnings.

&&

TXC061-250216-
/O.NEW.KBRO.FL.W.0001.150527T1200Z-000000T0000Z/
/SBNT2.2.ER.150527T1200Z.150529T1200Z.000000T0000Z.NO/
916 AM CDT SUN MAY 24 2015

The National Weather Service in Brownsville has issued a

* Flood Warning for
  the Rio Grande River Near San Benito
* from Wednesday morning until further notice
* At 08AM Sunday the stage was...44.1 feet (13.4 METERS)
* Moderate Flooding is forecast
* Flood stage is 55.0 feet (16.8 meters)
* Forecast to rise above flood stage by Wednesday morning and
  continue to rise to near 57.1 feet (17.4 meters) by Friday
  morning. Additional rises are possible thereafter.
* At 58.0 feet (17.7 meters)...Major flooding covers the flood plain
  inside the levees-threatens lowest residences in Brownsville and
  Matamoros - persons vulnerable to lowland flooding should move
  equipment to higher ground and monitor the level of the river
  especially if heavy rain conditions develop.

$$

&&


 Below are the latest river stages and crest forecasts:


                         Flood  Latest             Forecast 6AM LST
 Location                Stage  Stage  Day Time    Mon    Tue    Wed

Rio Grande River
  San Benito              55    44.1   Sun 08 AM   47.3   51.4   55.0


&&


LAT...LON 2613 9784 2612 9768 2601 9754 2590 9762
      2598 9775 2600 9789



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this river flood warning went out at May 24, 6:31 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 24, 6:31 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
631 AM CDT SUN MAY 24 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...SATELLITE AND RADAR IMAGES AS WELL AS SURFACE
OBSERVATIONS INDICATE STRATIFORM PRECIPITATION LINGERING ACROSS
SOUTHEAST PORTIONS OF THE CWA THIS MORNING. OTHERWISE...MOSTLY
HIGH LEVEL DEBRIS CLOUDS FROM LAST NIGHT'S CONVECTION COVERED MOST
OF THE CWA. CEILINGS WERE NEAR 4500FT AT KHRL TO NEAR 10000FT AT
KT65. VISIBILITIES WERE NEAR 4SM WITH RAIN AND FOG AT KBRO TO NEAR
5SM WITH RAIN AND FOG AT KPIL. EXPECT MVFR CONDITIONS TO LINGER
ACROSS THE COASTAL SECTIONS OF THE CWA THIS MORNING.
OTHERWISE...VFR CONDITIONS WILL PREVAIL TODAY AS DRIER AIR ALOFT
CONTINUES TO MOVE ACROSS WEST AND SOUTHWEST TEXAS IN THE WAKE OF
THE 500MB SHORTWAVE TROUGH MOVING ACROSS NORTHWEST TX THIS
AFTERNOON.
&&

.PREV DISCUSSION... /ISSUED 427 AM CDT SUN MAY 24 2015/
SHORT TERM /NOW THROUGH MONDAY/...ONGOING CONVECTION CONTINUES TO
AFFECT THE EASTERN PORTIONS OF DEEP SOUTH TEXAS THIS MORNING.
LATEST BRO RADAR SHOWS THE HEAVIEST ACTIVITY ACROSS CAMERON
COUNTY...SOUTHERN PORTIONS OF THE LAGUNA MADRE AND INTO THE GULF
WATERS WITH LIGHT TO MODERATE RAIN EXTENDING BACK TO STARR COUNTY.
RECENT SATELLITE IMAGERY SHOWS VERY COLD CLOUD TOPS OVER JUST
SOUTHWEST OF CAMERON COUNTY WITH ADDITIONAL DEVELOPMENT ACROSS
NORTHERN TAMAULIPAS. RADAR SUGGESTS THAT BETWEEN 2 TO 3 INCHES HAS
FALLEN OVER THE CITY OF BROWNSVILLE IN THE PAST COUPLE OF HOURS.
WILL MAINTAIN THE FLASH FLOOD WATCH FOR ALL OF DEEP SOUTH TEXAS
THROUGH NOON TODAY. A FEW STRONG THUNDERSTORMS ARE STILL POSSIBLE
THIS MORNING BUT SEVERE WEATHER IS NO LONGER ANTICIPATED. THE
SEVERE THUNDERSTORM WATCH PREVIOUSLY IN EFFECT UNTIL 4 AM HAS BEEN
ALLOWED TO EXPIRE. THE STORM PREDICTION CENTER HAS ALL OF DEEP
SOUTH TEXAS IN A GENERAL THUNDERSTORM RISK THROUGH 7 AM AND ALL OF
DEEP SOUTH TEXAS IN SLIGHT RISK FOR TODAY AND TONIGHT. THE MAIN
FORECAST FOR LATER TODAY WILL BE RAIN CHANCES AFTER THIS
CONVECTION MOVES EAST THIS MORNING. MOSTLY CLOUDY SKIES WITH
STABLE ATMOSPHERE...DUE TO THE OVERNIGHT CONVECTION...SHOULD KEEP
RAIN CHANCES LIMITED FOR THIS AFTERNOON.

LONG TERM...ANOTHER UPPER LEVEL DISTURBANCE WILL PROVIDE ANOTHER
OPPORTUNITY OF CONVECTION MONDAY NIGHT INTO TUESDAY. THE 500 MB
FLOW BECOMES ZONAL BY MID WEEK BEFORE ANOTHER TROUGH APPROACHES
FROM THE WEST BY LATE WEEK. WILL MAINTAIN SLIGHT CHANCE TO CHANCE
POPS LATE IN THE FORECAST PERIOD. HIGH TEMPERATURES WILL GENERALLY
BE IN THE MID 80S NEAR THE COAST TO THE LOW TO MID 90S ACROSS THE
WEST EACH DAY. OVERNIGHT LOW TEMPERATURES EACH NIGHT WILL BE IN
THE 70S.

MARINE...NOW THROUGH MEMORIAL DAY...BUOY 42020 REPORTED SOUTH
WINDS AROUND 15 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS
SLIGHTLY OVER 5 FEET WITH A PERIOD OF 7 SECONDS AT 03 CDT/09 UTC.
BROAD HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO
INTERACT WITH LOW PRESSURE OVER THE CENTRAL PLAINS RESULTING IN
MODERATE TO STRONG WINDS AND BUILDING THROUGH THE PERIOD. SMALL
CRAFT ADVISORY WINDS AND SEAS EXPECTED ALONG FOR THE LOWER TEXAS
COAST THROUGH AT LEAST MONDAY.

MONDAY NIGHT THROUGH FRIDAY...A TIGHT PRESSURE SHOULD KEEP THE BAY
AND GULF CONDITIONS CLOSE TO EXERCISE CAUTION OR SMALL CRAFT
ADVISORY LEVELS MONDAY NIGHT. MARINE CONDITIONS IMPROVE TUESDAY
AS THE PRESSURE GRADIENT WEAKENS RESULTING IN MODERATE WINDS AND
LOWER SEAS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR TXZ251-256-257.

     FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TXZ250-251-253>257.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ150-
     155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/64/55
Hazardous weather outlook, May 24, 6:30 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
630 AM CDT SUN MAY 24 2015

TXZ248>257-251115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
630 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN PORTIONS OF DEEP SOUTH TEXAS
THROUGH NOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER NEAR
THE LOWER TEXAS COAST THROUGH MID MORNING. IN ADDITION...FLASH
FLOODING WILL BE A THREAT WITH HEAVY RAINFALL AS THE GROUND
REMAINS NEARLY SATURATED ACROSS MOST OF THE AREA FROM HEAVY
RAINFALL THAT FELL OVERNIGHT AND DURING THE PAST COUPLE OF WEEKS.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS PORTIONS OF DEEP SOUTH TEXAS MONDAY THROUGH TUESDAY.

A HIGH RISK OF RIP CURRENTS AT AREA BEACHES WILL CONTINUE ON MONDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-251115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
630 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE LOWER TEXAS COASTAL WATERS THIS MORNING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF
WATERS THROUGH THIS MORNING AS STRONG SOUTHEAST WINDS DEVELOP
ACROSS THE OFFSHORE WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED
THIS AFTERNOON FOR THE LAGUNA MADRE DUE TO STRONGER WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS MONDAY THROUGH
TUESDAY.

SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED FOR THE LOWER TEXAS
GULF WATERS MONDAY AS WINDS AND SEAS REMAIN HIGH ACROSS THE GULF
WATERS. MARINE CONDITIONS EXPECTED TO IMPROVE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 24, 3:51 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
351 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     FLASH FLOOD      BROWNSVILLE             25.93N  97.48W
05/24/2015                   CAMERON            TX   LAW ENFORCEMENT

            BROWNSVILLE POLICE DEPARTMENT REPORTS WATER 1 TO 1 1/2
            FEET DEEP AT THE INTERSECTION OF BATES AND DEWS NEAR THE
            BROWNSVILLE AND MATAMOROS INTERNATIONAL BRIDGE.

&&

EVENT NUMBER BRO1500096

TOMASELLI
Special weather statement, May 24, 3:56 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
356 AM CDT SUN MAY 24 2015

TXZ255-257-240945-
COASTAL CAMERON TX-INLAND CAMERON TX-
356 AM CDT SUN MAY 24 2015

...SPECIAL WEATHER STATEMENT...

AT 355 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
ACROSS THE CITY OF BROWNSVILLE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.

LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
      2589 9752 2592 9754 2620 9730 2622 9727
      2620 9729 2622 9718 2607 9716 2607 9714
      2605 9716 2595 9715 2596 9728 2594 9728
      2593 9735 2591 9737 2584 9738
TIME...MOT...LOC 0855Z 223DEG 26KT 2594 9733

JS
Local storm report, May 24, 4:25 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     FLASH FLOOD      SOUTH PADRE ISLAND      26.08N  97.18W
05/24/2015                   CAMERON            TX   LAW ENFORCEMENT

            SOUTH PADRE ISLAND POLICE DEPARTMENT REPORTS FLOOD
            WATERS 12 INCHES TO KNEE DEEP ON SOME ROADS. ONLY CENTER
            LANE OPEN FROM 3500 TO 5000 PADRE BOULEVARD.

&&

EVENT NUMBER BRO1500097

TOMASELLI
Local storm report, May 24, 6:48 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BROWNSVILLE TX
648 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     FLASH FLOOD      ZAPATA                  26.89N  99.26W
05/24/2015                   ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERIFFS OFFICE REPORTS KNEE-HIGH WATER
            OVER THE ROAD IN MEDINA ADDITION DUE TO SWOLLEN ARROYOS.

1239 AM     FLASH FLOOD      ZAPATA                  26.89N  99.26W
05/24/2015                   ZAPATA             TX   FIRE DEPT/RESCUE

            ZAPATA COUNTY FIRE DEPARTMENT REPORTS 3 ROADS FLOODED
            BETWEEN 4TH STREET AND 7TH STREET FROM MIRAFLORES TO
            HIGHWAY 83. FLOODING IS DUE TO SWOLLEN ARROYOS WITH
            HEIGHT OF WATER ON ROADS SAID TO BE JUST BELOW THE KNEE.

0140 AM     TSTM WND GST     RAYMONDVILLE            26.48N  97.78W
05/24/2015  E60 MPH          WILLACY            TX   LAW ENFORCEMENT

            WILLACY COUNTY SHERIFFS OFFICE ESTIMATES WINDS OF 60
            MPH AT THEIR LOCATION.

0350 AM     FLASH FLOOD      BROWNSVILLE             25.93N  97.48W
05/24/2015                   CAMERON            TX   LAW ENFORCEMENT

            BROWNSVILLE POLICE DEPARTMENT REPORTS WATER 1 TO 1 1/2
            FEET DEEP AT THE INTERSECTION OF BATES AND DEWS NEAR THE
            BROWNSVILLE AND MATAMOROS INTERNATIONAL BRIDGE.

0423 AM     FLASH FLOOD      SOUTH PADRE ISLAND      26.08N  97.18W
05/24/2015                   CAMERON            TX   LAW ENFORCEMENT

            SOUTH PADRE ISLAND POLICE DEPARTMENT REPORTS FLOOD
            WATERS 12 INCHES TO KNEE DEEP ON SOME ROADS. ONLY CENTER
            LANE OPEN FROM 3500 TO 5000 PADRE BOULEVARD.

&&

EVENT NUMBER BRO1500093 BRO1500094 BRO1500095 BRO1500096 BRO1500097

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:35 PM CDTSpecial Weather StatementBROZapata40 min
May 23, 9:55 PM CDTSpecial Weather StatementBROStarr50 min
May 23, 10:11 PM CDTSevere Thunderstorm WarningBROStarr, Zapata34 min
May 23, 10:14 PM CDTFlash Flood WarningBROZapata2 hr
May 23, 10:25 PM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata2 hr
May 23, 10:33 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata42 min
May 23, 11:12 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr48 min
May 23, 11:33 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata117 min
May 23, 11:54 PM CDTFlash Flood WarningBROBrooks, Jim Hogg, Starr111 min
May 23, 11:55 PM CDTSevere Thunderstorm WarningBROBrooks, Cameron, Hidalgo, Kenedy, Willacy50 min
May 24, 12:15 AM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata2 hr
May 24, 12:25 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr2 hr
May 24, 12:41 AM CDTSevere Thunderstorm WarningBROKenedy34 min
May 24, 12:44 AM CDTAreal Flood AdvisoryBROHidalgo2 hr
May 24, 1:11 AM CDTSpecial Weather StatementBROHidalgo, Kenedy, Willacy49 min
May 24, 1:14 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy2 hr
May 24, 1:27 AM CDTSevere Thunderstorm WarningBROCameron, Willacy33 min
May 24, 1:43 AM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Willacy2 hr
May 24, 1:58 AM CDTSpecial Weather StatementBROCameron47 min
May 24, 2:04 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy116 min
May 24, 2:15 AM CDTSevere Thunderstorm WarningBROCameron45 min
May 24, 2:16 AM CDTSpecial Marine WarningBRO119 min
May 24, 2:32 AM CDTAreal Flood AdvisoryBROCameron, Willacy118 min
May 24, 2:49 AM CDTAreal Flood AdvisoryBROCameron, Willacy116 min
May 24, 2:53 AM CDTSevere Thunderstorm WarningBROCameron37 min
May 24, 3:20 AM CDTAreal Flood AdvisoryBROCameron115 min
May 24, 3:41 AM CDTFlash Flood WarningBROCameron2 hr
May 24, 3:56 AM CDTSpecial Weather StatementBROCameron49 min
May 24, 8:51 AM CDTAreal Flood AdvisoryBROCameron114 min
May 24, 10:14 AM CDTSmall Craft Advisory for WindsBRO9 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.